There's a chance (not 100% though) that you
have what's known as 'topical steroid addiction', 'topical steroid
withdrawal' or 'red skin syndrome'.
Yes, this is a very real thing.
It simply means your body has become physically dependant on
the steroids to keep your inflammation at bay and no longer feels
the need to produce the all-important anti-inflammatory hormones itself.
So basically it's gotten lazy...
It's relying on you to keep supplying it with a steady dose of
cortisone to keep suppressing the immune system and preventing
You see, cortisone is a synthetic version of a naturally occurring
hormone in the body, cortisol. Cortisol is the second-most
prevalent hormone in the body and is produced by the adrenal gland
to cool inflammation.
Cortisol is extremely powerful stuff and it's synthetic cousin, cortisone
is even more so. Think of cortisol as Tony Stark and cortisone as
Tony Stark in his Iron Man suit which lets him punch through cars,
fly into space and rescue people out of crumbling buildings.
Powerful but deadly.
Cortisone was initially created to be used only as an absolute last
resort if a patient was about to die, was under intolerable amounts
of pain or to turn around a major disease. The maximum length of
dose used to be 7 days, but now, some people have been taking it
Like antibiotics, they're now handed out almost like candy to
anyone who asks. This is creating a very serious problem where you
need more and more to keep your skin under control. But, because
you're now taking such a high dose, your body is becoming even more
dependent on it. It's one seriously nasty downward spiral.
But there's good news: There is a way to get out of it.
Basically it involves cutting out your steroid creams, pills and
injections 100% for as long as it takes to get your skin back to
it's previous state. Think of it as locking your skin in a dark
room to kick it's cortisone addiction cold turkey, like some kind
of desperate heroin addict.
You need to give it the tough love it really needs no matter how
much it puts up a fight.
And like with all things eczema, this is pretty simple, but far from
easy. The longer you've been taking steroids, the longer it will
take to get back to normal and reduce your dependency completely.
For many, just a few months is enough to spring back, while for
others it can take 6 months, some up to a year and a small minority
up to 2 or even 3 years. For some, the process is mild with the eczema
receding away on it's own while for others their skin flares up out
of control stronger than ever before.
I know it's a tough pill to swallow but this might be the first step on
your journey to having 100% clear skin.
So if this describes you, you need to first make 100% sure that you
are in fact suffering with this and not regular eczema. I'm not an
expert on this topic so I highly suggest you get in touch with the
knowledgeable folks at:
**Found this here. It was sent to him by "wilding" in an eczema newsletter. Brilliantly worded!!"
You can find out more about him and what he does from his webpage:http://thetruthabouteczema.com/